Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: High Skin sensitivty/irratation- No visible Rash


 curtis1120 - Wed Jul 25, 2007 11:01 am

Male-33

I started having highly irratated/sensitive skin on my left side above the belt line, but can find no rash. After a week it got to the point that it was painful to wear clothes that would rub. Nothing else caused it to hurt except a rubbing action.

My wife(oncologist, so she was guessing) gave me a course of oral steriods that seemed to get it cleared up, it is still lightly sensitive, but not painful. Seems to be healing. However, even while taking the drugs, four more spots have popped up( armpit, back of neck, just under bellybutton). They seem to be going through the same cycle. What could cause such sensitivity with showing a visible rash. It is quite annoying but not life stopping.

thanks,
Chris
 Debbie Miller, RN - Thu Jul 26, 2007 5:30 pm

User avatar First thing that comes to mind for me is shingles, a viral illness caused by the same organism as chickenpox (herpes zoster). The virus is dormant in your body after the disease, but sometimes appears in adulthood in this form (shingles). It is very painful, follows nerve lines, typically on one side of the body. Sometimes it arises in response to some type of stress or immune deficiency.

You should see a doctor because if it is shingles, antiviral therapy given early can help. If it is not shingles, perhaps a dermatologist can find the true cause.

Good luck.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us